MAUDE Adverse Event Report: ALERE SAN DIEGO ALERE HCG CASSETTE (25MIU/ML) 40T; HCG PREGNANCY TEST

ALERE SAN DIEGO ALERE HCG CASSETTE (25MIU/ML) 40T; HCG PREGNANCY TEST
Model Number 92217
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results pending completion of the investigation.
 
Event or Problem Description
The customer reported a false negative urine result after performing an hcg test with a patient on (b)(6) 2020.The patient allegedly performed 8 pregnancy tests at home which were positive.A serum sample was drawn and the result was 224 iu/ml.A clinician retested the urine specimen and observed that the test result was positive.The controls performed as expected, technique and procedure were followed.Subsequently, the care coordinator of the medical center ran the same urine sample on 10 hcg tests with positive results.There was no treatment, procedure or medication changed for the patient due to this event.
 
Additional Manufacturer Narrative
D10: new date of 04/24/2020.H3: changed to yes.Investigation conclusion: retained and returned devices from the reported lot number were tested with cut-off (25 miu/ml) and middle positive standards (100 miu/ml).The results were read at 3 minutes and all devices yielded the expected positive results.No false negative results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of either retention or returned product.Complaints are tracked and trended on a monthly basis.Per the package insert, this test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.

Brand Name
ALERE HCG CASSETTE (25MIU/ML) 40T
Common Device Name
HCG PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO
9975 summers ridge rd
san diego, ca
MDR Report Key9968358
Report Number2027969-2020-00018
Device Sequence Number19603581
Product Code JHI
UDI-Device Identifier10815845020109
UDI-Public(01)10815845020109(17)210630(10)HCG9072113
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K993317
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number92217
Device Lot NumberHCG9072113
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2020
Initial Date Received by Manufacturer 04/03/2020
Supplement Date Received by Manufacturer05/13/2020
Initial Report FDA Received Date04/16/2020
Supplement Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1